MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA REVERSE SHOULDER SYSTEM GLENOID POLYAXIAL LOCKING SCREW - L30; GLENOID POLYAXIAL SCREW

MEDACTA INTERNATIONAL SA REVERSE SHOULDER SYSTEM GLENOID POLYAXIAL LOCKING SCREW - L30; GLENOID POLYAXIAL SCREW
Model Number 04.01.0161
Medical Device Problem Codes Fracture (1260); Failure to Osseointegrate (1863)
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 06/22/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on (b)(6) 2023.Lot 2103988: 240 items manufactured and released on 27-may-2021.Expiration date: 2026-05-10.No anomalies found related to the problem.To date, 217 items of the same lot have been sold with no similar reported case during the period of the review.Additional device involved.Batch reviews performed on 20-jul-2023: reverse shoulder system 04.01.0161 glenoid polyaxial locking screw - l30 (k170452) lot 2118705: 89 items manufactured and released on 14-feb-2022.Expiration date: 2027-01-27.No anomalies found related to the problem.To date, 87 items of the same lot have been sold with no similar reported case during the period of review.Reverse shoulder system 04.01.0191 threaded glenoid baseplate ø24.5x30 (k171058) lot 2113523: 70 items manufactured and released on 14-feb-2022.Expiration date: 2027-01-27.No anomalies found related to the problem.To date, 61 items of the same lot have been sold with no similar reported case during the period of review.Clinical evaluation performed by medacta medical affairs manager on (b)(6) 2023: revision 1 year and 1 month after the primary rsa, due to a loose glenosphere and baseplate.As it is visible in the radiographic image, the most superior screw is broken.For unknown reasons the baseplate was not able to integrate and it may be possible that there was not primary stability.Therefore, in these conditions the screw could not indefinitely support the implants and it broke.It may be possible that due to the loosening an impingment between the humerus implant and the glenosphere might have happened.
 
Event or Problem Description
At about 1 year and 1 month after the primary, the patient came in reporting pain due to a loose baseplate, which had also not integrated with the bone.Upon opening the patient, it was also noted that one of the two l30 screw had broken (it is unknown which one broke).The surgeon revised successfully all components with competitor components.

Brand Name
REVERSE SHOULDER SYSTEM GLENOID POLYAXIAL LOCKING SCREW - L30
Common Device Name
GLENOID POLYAXIAL SCREW
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key17368998
Report Number3005180920-2023-00535
Device Sequence Number17894837
Product Code PHX
UDI-Device Identifier07630040706483
UDI-Public07630040706483
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K170452
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/10/2026
Device Model Number04.01.0161
Device Catalogue Number04.01.0161
Device Lot Number2103988
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2023
Initial Report FDA Received Date07/21/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown